Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 17, 2007, 11:55 PM CDT for 4 counties in Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 11:55 PM CDT (04:55 UTC)
- Expired
- Oct 18, 2007, 1:00 AM CDT
- In force
- 65 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Iron County, MO, Reynolds County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 11:40 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 180456
SVRLSX
MOC055-093-179-221-180600-
/O.NEW.KLSX.SV.W.0229.071018T0455Z-071018T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
IRON COUNTY IN SOUTHEAST MISSOURI
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 100 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BUNKER...OR
20 MILES SOUTHEAST OF SALEM...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUNKER...
OATES...
BIXBY...
IRONDALE...
MINERAL POINT...
POTOSI...
THIS SEVERE THUNDERSTORM HAS THE POTENTIAL OF PRODUCE DAMAGING WIND
IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3717 9110 3740 9120 3744 9124 3749 9123
3750 9127 3759 9132 3760 9118 3769 9118
3770 9132 3777 9132 3777 9142 3780 9143
3820 9122 3820 9080 3806 9066 3728 9066
TIME...MOT...LOC 0455Z 227DEG 53KT 3740 9137
$$
CVKING3 follow-up statements
000
WWUS53 KLSX 180504
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT THU OCT 18 2007
MOC055-093-179-221-180600-
/O.CON.KLSX.SV.W.0229.000000T0000Z-071018T0600Z/
REYNOLDS MO-IRON MO-WASHINGTON MO-CRAWFORD MO-
1204 AM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN CRAWFORD...WASHINGTON...IRON AND REYNOLDS COUNTIES...
AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF DILLARD TO 13 MILES SOUTHWEST OF
BUNKER...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SALEM
TO 27 MILES SOUTHEAST OF SALEM...MOVING NORTHEAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ELLINGTON...CORRIDON...DILLARD...DAVISVILLE...REYNOLDS...REDFORD...
VIBURNUM...CENTERVILLE...OATES AND COURTOIS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3717 9110 3740 9120 3744 9124 3749 9123
3750 9127 3759 9132 3760 9118 3769 9118
3770 9132 3777 9132 3777 9142 3780 9143
3820 9122 3820 9080 3806 9066 3728 9066
TIME...MOT...LOC 0504Z 227DEG 53KT 3776 9130 3735 9127
$$
CVKING000
WWUS53 KLSX 180532
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 AM CDT THU OCT 18 2007
MOC093-179-221-180600-
/O.CON.KLSX.SV.W.0229.000000T0000Z-071018T0600Z/
REYNOLDS MO-IRON MO-WASHINGTON MO-
1232 AM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WASHINGTON...WESTERN IRON AND EASTERN REYNOLDS COUNTIES...
AT 1231 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LATTY TO
BLACK...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ANTHONIES
MILL TO 17 MILES WEST OF IRONTON...MOVING NORTHEAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...HOGAN...
GLOVER...BELGRADE...RICHWOODS...GRANITE...BELLEVIEW...POTOSI...
MINERAL POINT...IRONDALE AND CADET.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3717 9109 3806 9101 3820 9080 3806 9066
3729 9066
TIME...MOT...LOC 0532Z 227DEG 53KT 3804 9096 3760 9094
$$
CVKING000
WWUS53 KLSX 180557
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 AM CDT THU OCT 18 2007
MOC093-179-221-180608-
/O.EXP.KLSX.SV.W.0229.000000T0000Z-071018T0600Z/
REYNOLDS MO-IRON MO-WASHINGTON MO-
1258 AM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON...WESTERN IRON AND
EASTERN REYNOLDS COUNTIES EXPIRES AT 100 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3717 9109 3806 9101 3820 9080 3806 9066
3729 9066
TIME...MOT...LOC 0558Z 227DEG 53KT 3829 9059 3785 9058
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:13 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 17, 9:13 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 913 PM CDT WED OCT 17 2007 .UPDATE... GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE THAT IS PROGGED TO CONTINUE THROUGH 09Z. AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60 DEWPOINTS INTO CWA. IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF 40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT. LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA. THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2 INCHES OVER THE ERN PART OF THE CWA. STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH 21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES THROUGH TOMORROW AFTN. BRITT && .DISCUSSION... A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO. SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE FORECAST AREA IS RAIN FREE NOW. UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING. SURFACE LOW WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT. THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE APPLACHIANS. TPS && .AVIATION... FOR THE 00Z TAFS... SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE THAN 30 KTS IN SOME PLACES. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 17, 10:05 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1005 PM CDT WED OCT 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1005 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70 IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE MISSISSIPPI RIVER ON THURSDAY. SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Oct 17, 11:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG CLARKSBURG 38.66N 92.67W
10/17/2007 MONITEAU MO LAW ENFORCEMENT
NUMEROUS TREES DOWNED AT THE INTERSECTION OF HIGHWAY 50
AND ROUTE H. SIZE OF TREES UNKNOWN.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:08 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 25 hr |
| Oct 17, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Monroe | 51 min |
| Oct 18, 12:02 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Marion, Monroe, Montgomery, Ralls | 43 min |
| Oct 18, 12:27 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 63 min |
| Oct 18, 12:30 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Marion, Montgomery, Pike, Ralls, Warren | 45 min |
| Oct 18, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 32 min |
| Oct 18, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Saint Charles, Warren | 44 min |
| Oct 18, 1:12 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 63 min |
| Oct 18, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 61 min |
| Oct 18, 4:40 PM CDT | Tornado Warning | LSX | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.